MAUDE Adverse Event Report: COVIDIEN LLC ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN LLC ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8888413823
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during insertion procedure, a piece which was clear plastic ring of the pd (peritoneal dialysis) catheter broke off.The catheter was not repaired.There was no leak.There was no luer adapter issue.The insertion site was treated prior to product placement.Nothing unusual observed on the device prior to use.It was soaked in normal saline.No other products being utilized with the device.No cleaning agent used on the device.No other defects/damages found on the product.The insertion site was prepped with hibiclens prior to product placement.The product was never implanted.Physician was able to remove pieces immediately via laparoscopic grasper and replace it with a new pd catheter.The procedure was completed after resolving the issue.There was no blood loss.Blood transfusion was not required.No medical intervention/medical treatment required as the result of the event.The patient treated under general anesthesia and the anesthesia time was not extended by greater than 30 minutes.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during insertion procedure, a piece which was clear plastic ring of the pd (peritoneal dialysis) catheter broke off.The catheter was not repaired.There was no leak.There was no luer adapter issue.The insertion site was treated prior to product placement.Nothing unusual observed on the device prior to use.It was soaked in normal saline.The result of flushing prior to use was normal.No other products being utilized with the device.No cleaning agent used on the device.No other defects/damages found on the product.The insertion site was prepped with hibiclens prior to product placement.The product was never implanted.Physician was able to remove pieces immediately via laparoscopic grasper and replace it with a new pd catheter.The procedure was completed after resolving the issue.There was no blood loss.Blood transfusion was not required.No medical intervention/medical treatment required as the result of the event.The patient treated under general anesthesia and the anesthesia time was not extended by greater than 30 minutes.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that there was a hole, break, crack or leak on the catheter shaft.The reported issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19387902
Report Number1282497-2024-00133
Device Sequence Number4071550
Product Code FJS
UDI-Device Identifier10884521004634
UDI-Public10884521004634
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K180485
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888413823
Device Catalogue Number8888413823
Device Lot Number2318800102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Supplement Date Received by Manufacturer06/05/2024
08/15/2024
Initial Report FDA Received Date05/23/2024
Supplement Report FDA Received Date06/28/2024
08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown